Alert archive / Missouri / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 268, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Sep 10, 2015, 9:15 PM CDT for Jackson County, Missouri. It was in force for 30 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 10, 2015, 9:15 PM CDT (02:15 UTC)
- Expired
- Sep 10, 2015, 9:45 PM CDT
- In force
- 30 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Jackson County, MO
The radar
The Pleasant Hill radar (KEAX), 37 km from the middle of the area, began a volume at 02:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 10, 9:20 PM CDT | TSTM WND GST 50 | Independence, MO | 40 TO 50 MPH WINDS ESTIMATED. |
| Sep 10, 9:20 PM CDT | TSTM WND GST 65 | 5 E Kansas City, MO | ESTIMATED 60-65 MPH WINDS AT MILE MARKER 6 ON INTERSTATE 70W. |
| Sep 10, 9:24 PM CDT | TSTM WND DMG | 2 Se Kansas City, MO | SEVERAL REPORTS FROM KC FIRE OF TREE LIMBS AND POWER LINES DOWN...SOUTH AND EAST OF THE DOWNTOWN KC AREA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 10, 8:03 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 2.3 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3190 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1398 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 9.7
The text
As transmitted, in the capitals the NWS used until 2016.
659
WUUS53 KEAX 110215
SVREAX
MOC095-110245-
/O.NEW.KEAX.SV.W.0268.150911T0215Z-150911T0245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
915 PM CDT THU SEP 10 2015
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN JACKSON COUNTY IN WEST CENTRAL MISSOURI...
* UNTIL 945 PM CDT
* AT 914 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR RAYTOWN...
MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
KANSAS CITY...INDEPENDENCE...LEE'S SUMMIT...BLUE SPRINGS...
LEAWOOD...RAYTOWN...PRAIRIE VILLAGE...NORTH KANSAS CITY...MISSION
HILLS...SUGAR CREEK...LAKE LOTAWANA...WESTWOOD...LAKE TAPAWINGO...
WESTWOOD HILLS...MISSION WOODS AND UNITY VILLAGE.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 70 IN MISSOURI BETWEEN MILE MARKERS 1 AND 20.
INTERSTATE 35 IN MISSOURI BETWEEN MILE MARKERS 0 AND 4.
INTERSTATE 35 IN KANSAS NEAR MILE MARKER 235.
INTERSTATE 470 BETWEEN MILE MARKERS 0 AND 16.
INTERSTATE 435 BETWEEN MILE MARKERS 56 AND 75.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3911 9461 3912 9457 3914 9454 3915 9452
3915 9449 3912 9446 3914 9443 3918 9426
3892 9426 3893 9461
TIME...MOT...LOC 0214Z 259DEG 21KT 3905 9449
HAIL...<.75IN
WIND...60MPH
$$
CDB2 follow-up statements
454
WWUS53 KEAX 110225
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
925 PM CDT THU SEP 10 2015
MOC095-110245-
/O.CON.KEAX.SV.W.0268.000000T0000Z-150911T0245Z/
JACKSON MO-
925 PM CDT THU SEP 10 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR WESTERN JACKSON COUNTY...
AT 923 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER LAKE
TAPAWINGO...OR NEAR BLUE SPRINGS...MOVING EAST AT 25 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...LAW ENFORCEMENT AND TRAINED SPOTTERS REPORTED DAMAGING
WINDS.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
KANSAS CITY...INDEPENDENCE...LEE'S SUMMIT...BLUE SPRINGS...LEAWOOD...
RAYTOWN...PRAIRIE VILLAGE...NORTH KANSAS CITY...MISSION HILLS...SUGAR
CREEK...LAKE LOTAWANA...WESTWOOD...LAKE TAPAWINGO...WESTWOOD HILLS...
MISSION WOODS AND UNITY VILLAGE.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 70 IN MISSOURI BETWEEN MILE MARKERS 1 AND 20.
INTERSTATE 35 IN MISSOURI BETWEEN MILE MARKERS 0 AND 4.
INTERSTATE 35 IN KANSAS NEAR MILE MARKER 235.
INTERSTATE 470 BETWEEN MILE MARKERS 0 AND 16.
INTERSTATE 435 BETWEEN MILE MARKERS 56 AND 75.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3911 9461 3912 9457 3914 9454 3915 9452
3915 9449 3912 9446 3914 9443 3918 9426
3892 9426 3893 9461
TIME...MOT...LOC 0223Z 276DEG 23KT 3901 9436
HAIL...<.75IN
WIND...70MPH
$$
CDB450
WWUS53 KEAX 110242
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
942 PM CDT THU SEP 10 2015
MOC095-110251-
/O.EXP.KEAX.SV.W.0268.000000T0000Z-150911T0245Z/
JACKSON MO-
942 PM CDT THU SEP 10 2015
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN JACKSON COUNTY WILL
EXPIRE AT 945 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER
GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR
NORTHEASTERN KANSAS AND WEST CENTRAL MISSOURI.
LAT...LON 3911 9461 3912 9457 3914 9454 3915 9452
3915 9449 3912 9446 3914 9443 3918 9426
3892 9426 3893 9461
TIME...MOT...LOC 0240Z 259DEG 21KT 3901 9436
$$
CDBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 10, 6:42 PM CDT, 2 hours 33 minutes earlier.
Area forecast discussion, Sep 10, 6:42 PM CDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 642 PM CDT THU SEP 10 2015 .DISCUSSION... Issued at 216 PM CDT THU SEP 10 2015 In the near-term storms have begin to develop in the southeastern portion of the CWA along an outflow boundary left over from this morning's storms. To our west several clusterS of storms have also developed ahead of a mid-level speed max and associated shortwave trough and surface cold front. At this time expecting the activity in southern Nebraska to move southeast into the CWA early this evening. Main severe threats will be large hail, damaging wind, and locally heavy rainfall. The storms will move across much of the CWA this evening and the early overnight period. Behind the storms much cooler and drier air will begin to advect into the CWA. For tomorrow and into early next week we will see much cooler temperatures and dry weather. By the middle of the week we return to normal daytime high temperatures. Furthermore a series of low amplitude shortwave troughs will brush the CWA embedded in deep- layer southwest flow allowing for the chance of scattered showers/storms...but nothing appears too aggressive/organized at this time. && .AVIATION...(For the 00Z TAFS through 00Z Friday Evening) Issued at 630 PM CDT THU SEP 10 2015 Little change to going TAF. Confidence still moderate for upstream storms to consolidate into a cluster and move into terminals. Improving conditions after 05-06Z with VFR thereafter. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && DISCUSSION...Pietrycha AVIATION...Blair
Hazardous weather outlook, Sep 10, 6:07 AM CDT, 15 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 607 AM CDT THU SEP 10 2015 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-111115- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 607 AM CDT THU SEP 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL BE POSSIBLE TODAY ACROSS MUCH OF THE AREA. SOME STORMS WILL HAVE THE POTENTIAL TO BECOME STRONG TO SEVERE WITH THE PRIMARY THREATS BEING GUSTY TO DAMAGING WINDS...HAIL...DANGEROUS CLOUD-TO-GROUND LIGHTNING...AND MODERATE TO LOCALLY HEAVY RAINFALL. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO
In the hours before
Local storm report, Sep 10, 8:32 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
832 PM CDT THU SEP 10 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0828 PM TSTM WND GST 3 N LINWOOD 39.04N 95.04W
09/10/2015 E55.00 MPH LEAVENWORTH KS EMERGENCY MNGR
0829 PM HAIL 1 NNW OLATHE 38.90N 94.82W
09/10/2015 E1.00 INCH JOHNSON KS PUBLIC
REPORT VIA MPING
&&
JLLocal storm report, Sep 10, 8:41 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
841 PM CDT THU SEP 10 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0838 PM HAIL 3 WSW DE SOTO 38.96N 95.02W
09/10/2015 E0.75 INCH JOHNSON KS PUBLIC
REPORT VIA MPING
&&
JLSpecial weather statement, Sep 10, 8:51 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
851 PM CDT THU SEP 10 2015
MOZ008-110215-
SCHUYLER MO-
851 PM CDT THU SEP 10 2015
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SCHUYLER COUNTY UNTIL 915
PM CDT...
AT 850 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTH OF LANCASTER...MOVING SOUTHEAST AT 30 MPH.
NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LANCASTER AND DOWNING.
LAT...LON 4060 9235 4035 9235 4034 9242 4035 9243
4056 9258 4059 9260
TIME...MOT...LOC 0150Z 322DEG 24KT 4063 9249
CDBLocal storm report, Sep 10, 8:58 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
858 PM CDT THU SEP 10 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM TSTM WND DMG 3 SE BONNER SPRINGS 39.03N 94.84W
09/10/2015 JOHNSON KS TRAINED SPOTTER
TREE 2FT DIAMETER BLOCKING ROAD AT 66TH AND MONTICELLO
&&
SBLAIRLocal storm report, Sep 10, 9:09 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
909 PM CDT THU SEP 10 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0906 PM TSTM WND DMG PARKVILLE 39.20N 94.68W
09/10/2015 PLATTE MO EMERGENCY MNGR
TREE LIMB SNAPPED AND FELL ONTO POWER LINE
&&
SBLAIRLocal storm report, Sep 10, 9:15 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
915 PM CDT THU SEP 10 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0911 PM TSTM WND DMG 4 S KANSAS CITY 39.04N 94.58W
09/10/2015 JACKSON MO FIRE DEPT/RESCUE
TREE LIMB FELL ONTO POWER LINES SOUTH OF DOWNTOWN KANSAS
CITY
&&
SBLAIRThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 10, 8:40 PM CDT | Severe Thunderstorm Warning | EAX | Platte | 50 min |
| Sep 10, 8:51 PM CDT | Special Weather Statement | EAX | Schuyler | 24 min |
| Sep 10, 9:08 PM CDT | Areal Flood Advisory | EAX | Clay, Jackson, Platte | 4 hr |
| Sep 10, 9:27 PM CDT | Flash Flood Warning | EAX | Clay, Jackson, Platte | 4 hr |
| Sep 10, 9:51 PM CDT | Severe Thunderstorm Warning | EAX | Bates, Cass | 54 min |
| Sep 10, 10:03 PM CDT | Flash Flood Warning | EAX | Clay, Platte | 4 hr |
| Sep 10, 10:25 PM CDT | Flash Flood Warning | EAX | Clay, Jackson | 4 hr |
| Sep 10, 10:45 PM CDT | Severe Thunderstorm Warning | EAX | Bates, Cass | 31 min |
| Sep 10, 11:18 PM CDT | Special Weather Statement | EAX | Henry, Johnson | 42 min |
| Sep 11, 1:28 AM CDT | Areal Flood Warning | EAX | Clay, Jackson, Platte | 9 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.